Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 346, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 31, 2008, 8:10 AM CDT for 4 counties in Oklahoma. It was in force for 65 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2008, 8:10 AM CDT (13:10 UTC)
- Expired
- May 31, 2008, 9:15 AM CDT
- In force
- 65 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Nowata County, OK, Osage County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 8:18 AM CDT | TSTM WND DMG | Okesa, OK | APPLE TREE BLOWN OVER AND OTHER TREES DAMAGED BY WIND. |
| May 31, 8:20 AM CDT | TSTM WND DMG | 3 Ene Okesa, OK | ROOF BLOWN OFF TRAILER HOME. |
| May 31, 8:20 AM CDT | HAIL 1.25 | Okesa, OK | |
| May 31, 8:28 AM CDT | HAIL 1 | Bartlesville, OK | |
| May 31, 8:51 AM CDT | HAIL 1 | Bartlesville, OK | |
| May 31, 9:02 AM CDT | HAIL 1 | 10 Ene Nowata, OK | |
| May 31, 9:05 AM CDT | TSTM WND DMG | 10 E Nowata, OK | NUMEROUS BROKEN TREE LIMBS. PEA AND MARBLE SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 4:52 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1870 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 311310
SVRTSA
OKC105-113-131-147-311415-
/O.NEW.KTSA.SV.W.0346.080531T1310Z-080531T1415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
810 AM CDT SAT MAY 31 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN NOWATA COUNTY IN NORTHEAST OKLAHOMA
EASTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
ROGERS COUNTY IN NORTHEAST OKLAHOMA
WASHINGTON COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 915 AM CDT
* AT 807 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING BASEBALL SIZE
HAIL AND DESTRUCTIVE WINDS TO 80 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM COPAN TO BARTLESVILLE TO 6 MILES SOUTH
OF OKESA...MOVING SOUTHEAST AT 38 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...DEWEY...
OCHELATA...RAMONA...DELAWARE...VERA...NOWATA...WATOVA...TALALA...
OOLOGAH...NEW ALLUWE...FOYIL...CHELSEA AND CLAREMORE.
PERSONS NEAR THE PATH OF THIS DANGEROUS STORM SHOULD PREPARE FOR
LARGE DESTRUCTIVE HAIL AND VIOLENT STRAIGHT LINE WINDS. THIS STORM
HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO
PROPERTY. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
LAT...LON 3679 9543 3660 9543 3660 9532 3652 9532
3652 9543 3627 9543 3623 9549 3639 9581
3643 9580 3643 9589 3664 9630 3693 9598
TIME...MOT...LOC 1310Z 298DEG 33KT 3692 9592 3671 9599
3661 9614
$$2 follow-up statements
000
WWUS54 KTSA 311338
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
838 AM CDT SAT MAY 31 2008
OKC113-311348-
/O.CAN.KTSA.SV.W.0346.000000T0000Z-080531T1415Z/
OSAGE OK-
838 AM CDT SAT MAY 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OSAGE COUNTY IS
CANCELLED...
LAT...LON 3693 9598 3679 9543 3660 9543 3660 9532
3652 9532 3652 9543 3627 9543 3623 9549
3639 9581 3643 9580 3643 9589 3661 9601
TIME...MOT...LOC 1338Z 292DEG 34KT 3680 9563 3665 9577
3663 9593
$$
OKC105-131-147-311415-
/O.CON.KTSA.SV.W.0346.000000T0000Z-080531T1415Z/
ROGERS OK-NOWATA OK-WASHINGTON OK-
838 AM CDT SAT MAY 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR WASHINGTON...SOUTHERN NOWATA AND ROGERS COUNTIES...
AT 837 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING BASEBALL
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM DELAWARE TO 7 MILES WEST OF WATOVA TO
OCHELATA...MOVING EAST AT 39 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DELAWARE...
NOWATA...RAMONA...WATOVA...VERA...NEW ALLUWE...TALALA...OOLOGAH...
CHELSEA...BUSHYHEAD...FOYIL AND CLAREMORE.
LAT...LON 3693 9598 3679 9543 3660 9543 3660 9532
3652 9532 3652 9543 3627 9543 3623 9549
3639 9581 3643 9580 3643 9589 3661 9601
TIME...MOT...LOC 1338Z 292DEG 34KT 3680 9563 3665 9577
3663 9593
$$000
WWUS54 KTSA 311351
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
852 AM CDT SAT MAY 31 2008
OKC147-311402-
/O.CAN.KTSA.SV.W.0346.000000T0000Z-080531T1415Z/
WASHINGTON OK-
852 AM CDT SAT MAY 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY IS
CANCELLED...
LAT...LON 3679 9543 3660 9543 3660 9532 3652 9532
3652 9542 3651 9543 3627 9543 3623 9549
3639 9581 3643 9579 3646 9582 3659 9583
3686 9577
TIME...MOT...LOC 1352Z 292DEG 34KT 3676 9548 3661 9558
3661 9576
$$
OKC105-131-311415-
/O.CON.KTSA.SV.W.0346.000000T0000Z-080531T1415Z/
ROGERS OK-NOWATA OK-
852 AM CDT SAT MAY 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR SOUTHERN NOWATA AND ROGERS COUNTIES...
AT 849 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF DELAWARE TO
WATOVA TO 8 MILES WEST OF WATOVA...MOVING EAST AT 39 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...NEW ALLUWE...
TALALA...OOLOGAH...CHELSEA...BUSHYHEAD...FOYIL AND CLAREMORE.
LAT...LON 3679 9543 3660 9543 3660 9532 3652 9532
3652 9542 3651 9543 3627 9543 3623 9549
3639 9581 3643 9579 3646 9582 3659 9583
3686 9577
TIME...MOT...LOC 1352Z 292DEG 34KT 3676 9548 3661 9558
3661 9576
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 4:45 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, May 31, 4:45 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 445 AM CDT SAT MAY 31 2008 .DISCUSSION... FRONTAL BOUNDARY FROM NORTHWEST OKLAHOMA THROUGH SOUTHEAST KANSAS JUST STARTING TO LIGHT UP. THE BEST ENERGY RELEASED NORTH OF TSA CWA NORTH OF THE FRONT EARLY MORNING...BUT MAY EXTEND/EXPAND INTO NORTHERN TIER OF COUNTIES. SIGNIFICANT POTENTIAL THIS AFTERNOON...PARTICULARLY NORTHEAST CORNER OF FORECAST AREA WHEN FRONTAL CONVERGENCE AND BEST INSTABILITY MERGE. FRONTAL BOUNDARY OR OUTFLOW MAY PROVIDE ENOUGH SHEAR FOR ROTATING STORMS. AS FRONT SAGS INTO AREA TONIGHT PRECIP CHANCES INCREASE. MCS A FAIR BET PROBABLY NORTHEAST..BUT NO GUARANTEES. SUNDAY STILL A HIGH CHANCE POTENTIAL CONVECTION. EXTENDED QUIET FIRST PART OF THE WEEK AND LOOKS ACTIVE LATER PART OF THE WEEK. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 90 68 87 73 / 40 60 50 30 FSM 90 69 87 70 / 20 30 40 20 MLC 88 70 89 71 / 10 30 30 10 BVO 87 65 84 69 / 50 60 50 40 FYV 86 64 83 68 / 40 50 50 30 BYV 85 64 84 68 / 40 60 50 30 MKO 89 68 89 69 / 30 40 50 20 MIO 85 63 84 69 / 50 60 50 40 F10 90 68 89 71 / 20 40 40 20 HHW 88 69 89 70 / 10 10 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....21
Hazardous weather outlook, May 31, 5:14 AM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 514 AM CDT SAT MAY 31 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 515 AM CDT SAT MAY 31 2008 ...SEVERE THUNDERSTORM WATCH UNTIL NOON TODAY FOR PORTIONS OF NORTHEAST OKLAHOMA... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AROUND SUNRISE THIS MORNING. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AROUND SUNRISE THIS MORNING. HEAVY RAIN. RISK...LIMITED. AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER SUNRISE THIS MORNING. DISCUSSION... LOW LEVEL THERMAL FORCING AND INSTABILITY IN THE VICINITY OF A SURFACE FRONT ACROSS SOUTHERN KANSAS AND NORTHWEST OKLAHOMA HAS RESULTED IN RAPID THUNDERSTORM DEVELOPMENT IN SOUTH CENTRAL KANSAS EARLY THIS MORNING. THIS AREA OF SHOWERS AND STRONG THUNDERSTORMS IS EXPECTED TO SPREAD SOUTHEAST INTO NORTHEAST OKLAHOMA AROUND SUNRISE AS THE NEARLY STATIONARY FRONT SAGS SOUTHWARD. STRONG THUNDERSTORM WINDS AND LARGE HAIL ARE THE MOST LIKELY THREATS BUT WITH THE SLOW MOVING BOUNDARY PROVIDING A FOCUS FOR HEAVY RAINFALL...FLASH FLOODING IS POSSIBLE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... MOIST AND UNSTABLE AIR WILL REMAIN OVER THE AREA FOR THE NEXT WEEK WHICH WILL CONTINUE THE CHANCES OF SHOWERS AND THUNDERSTORMS NEARLY EVERY DAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, May 31, 8:00 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
800 AM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM HAIL 8 NE PEARSONIA 36.88N 96.35W
05/31/2008 E1.50 INCH OSAGE OK PUBLIC
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 10:59 PM CDT | Special Weather Statement | TSA | Ottawa | 61 min |
| May 31, 5:50 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 55 min |
| May 31, 6:47 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 58 min |
| May 31, 7:17 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 58 min |
| May 31, 7:44 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 61 min |
| May 31, 8:40 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 35 min |
| May 31, 8:56 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 64 min |
| May 31, 9:16 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 59 min |
| May 31, 9:41 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 47 min |
| May 31, 9:54 AM CDT | Special Weather Statement | TSA | Pawnee | 51 min |
| May 31, 10:10 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 51 min |
| May 31, 10:20 AM CDT | Special Weather Statement | TSA | Tulsa | 40 min |
| May 31, 10:23 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 67 min |
| May 31, 10:48 AM CDT | Special Weather Statement | TSA | Ottawa | 42 min |
| May 31, 11:14 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Wagoner | 61 min |
| May 31, 11:54 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 38 min |
| May 31, 6:48 PM CDT | Tornado Warning | TSA | Osage | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.